News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Bald spots with painful "blisters"


 JvdM - Fri Oct 23, 2009 12:40 pm

I'm a 24 years old male. For at least 5 years I've had two bald spots on the right side of the top of my head. The skin feels similar to scarring, "oily", and is shiny. The hair surrounding the spots is weird, I don't know how to describe it very well, but "normal" hair is smooth, this hair is more rugged.

Two years ago I noticed a slight increase in size and number of the bald spots, and I also started getting painful "blisters". They feel like they have fluid in them, but if I punctuate them there's no fluid running from them, and if I press on them fluid doesn't run very freely, still it's not a viscous fluid, so I think it's weird that these "blisters" don't run more freely.

They sometimes break on their own, or rather, there's one particular "blister" that does that, the others don't. It's very sensitive and it can hardly be touched without starting to "leak". Sometimes the "blisters" seem to get inflamed and become very painful on even the slightest touch - e.g. it hurts badly just pulling off a shirt.

What could this be? I asked a friend of mine who's a medical intern but he had no idea. Thanks in advance for any input.
 Dr.M.jagesh kamath - Thu Nov 05, 2009 5:59 am

User avatar Hello,Your descriptions of scalp lesions with boggy swellings and hairloss, circumscibed blisters but do not contain fluid is likely to be kerion.It is a form of ringworm of the scalp tinea capitis,the difference from the common types that they are raised from the skin and inflammatory.A test for fungus, and a woods lamp test would help in diagnosis.While there are many blistering diseases of the skin this is more likely from your descriptions.Do consult your dermatologist who can put you on oral antifungals if this is confirmed.Cheers.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here